Alert archive / Idaho / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 6, 2022, 6:08 PM PDT for Lewis County, Nez Perce County, Idaho. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 6:08 PM PDT (01:08 UTC)
- Expired
- Jul 6, 2022, 7:04 PM PDT
- In force
- 56 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Pendleton radar (KPDT), 173 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
731
WUUS56 KOTX 070108
SVROTX
IDC061-069-070215-
/O.NEW.KOTX.SV.W.0018.220707T0108Z-220707T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
608 PM PDT Wed Jul 6 2022
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Southwestern Nez Perce County in north central Idaho...
Southwestern Lewis County in north central Idaho...
* Until 715 PM PDT.
* At 608 PM PDT, a severe thunderstorm was located 16 miles east of
Paradise, or 29 miles south of Lewiston, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4591 11686 4602 11692 4626 11663 4616 11647
4612 11648 4612 11651 4605 11652 4602 11657
4604 11664 4600 11665 4600 11669 4596 11675
4592 11675 4588 11682
TIME...MOT...LOC 0108Z 225DEG 28KT 4598 11688
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RP3 follow-up statements
397
WWUS56 KOTX 070128
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
628 PM PDT Wed Jul 6 2022
IDC061-069-070215-
/O.CON.KOTX.SV.W.0018.000000T0000Z-220707T0215Z/
Nez Perce ID-Lewis ID-
628 PM PDT Wed Jul 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR SOUTHWESTERN NEZ PERCE AND SOUTHWESTERN LEWIS COUNTIES...
At 627 PM PDT, a severe thunderstorm was located 11 miles southwest
of Winchester, or 22 miles south of Lapwai, moving northeast at 30
mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4591 11686 4602 11692 4626 11663 4616 11647
4612 11648 4612 11651 4605 11652 4602 11657
4604 11664 4600 11665 4600 11669 4596 11675
4592 11675 4588 11682
TIME...MOT...LOC 0127Z 225DEG 28KT 4609 11672
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
RP094
WWUS56 KOTX 070145
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
645 PM PDT Wed Jul 6 2022
IDC069-070155-
/O.CAN.KOTX.SV.W.0018.000000T0000Z-220707T0215Z/
Nez Perce ID-
645 PM PDT Wed Jul 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN NEZ PERCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore, the warning has been cancelled.
LAT...LON 4604 11671 4620 11670 4626 11663 4616 11647
4612 11648 4612 11651 4605 11652 4602 11657
4604 11664 4600 11665 4600 11669
TIME...MOT...LOC 0145Z 232DEG 23KT 4611 11652
$$
IDC061-070215-
/O.CON.KOTX.SV.W.0018.000000T0000Z-220707T0215Z/
Lewis ID-
645 PM PDT Wed Jul 6 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT
FOR SOUTHWESTERN LEWIS COUNTY...
At 645 PM PDT, a severe thunderstorm was located 9 miles south of
Craigmont, or 23 miles northwest of Grangeville, moving northeast at
25 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Winchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 4604 11671 4620 11670 4626 11663 4616 11647
4612 11648 4612 11651 4605 11652 4602 11657
4604 11664 4600 11665 4600 11669
TIME...MOT...LOC 0145Z 232DEG 23KT 4611 11652
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
RP056
WWUS56 KOTX 070204
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
704 PM PDT Wed Jul 6 2022
IDC061-070212-
/O.CAN.KOTX.SV.W.0018.000000T0000Z-220707T0215Z/
Lewis ID-
704 PM PDT Wed Jul 6 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEWIS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled, however a severe
thunderstorm warning remains in effect for Northeastern Lewis
County.
LAT...LON 4604 11671 4620 11670 4626 11663 4616 11647
4612 11648 4612 11651 4605 11652 4602 11657
4604 11664 4600 11665 4600 11669
TIME...MOT...LOC 0200Z 225DEG 28KT 4621 11638
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:07 PM PDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 6, 4:07 PM PDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Spokane WA 407 PM PDT Wed Jul 6 2022 .SYNOPSIS... There will be widely scattered showers and thunderstorms tonight and Thursday. Friday will trend drier with isolated showers mainly over the mountains of north Idaho. The weekend will be seasonably warm and dry. Next week will feel like summer. Tuesday and Wednesday will likely be the hottest days with widespread 90s and some of our typical hot spots like Lewiston and Moses Lake flirting with 100. && .DISCUSSION... This evening: Deep, moist southerly flow persist through the night and into Thursday as a broad upper low churns well off the Washington coast. For the remainder of the afternoon into the evening, we will be watching showers travel up the spine of the Cascades. So far this afternoon, an abundance of cloud cover has limited destabilization over the north Cascades, but the potential for a few thunderstorms remains over the high terrain near Lake Chelan and the upper Methow Valley. We will also be monitoring the likely development of showers and thunderstorms over the high terrain of northeast Oregon as it may track into portions of far southeast Washington as well as the L-C Valley. The good news is that despite our moisture rich environment (precipitable water values around an inch), there is enough mid- level south/southwesterly flow to keep showers and thunderstorms moving. Unlike our slow moving storms over the holiday weekend, these should have faster speeds which is an important factor in decreasing flash flood potential. Overnight into Thursday morning: Similar to last night, our region will have a deep moist profile and weak conditionally instability in the mid-levels. On afternoon water vapor imagery, there is a distinct shortwave off the Oregon coast that is progged to pivot into our region late tonight into the early morning hours. While some high resolution models generate clusters of showers across central and eastern Washington overnight, others do not. The morning operational runs of the GFS and ECMWF support the idea that clusters of showers will develop late tonight near Tri Cities after midnight and track northeast during the morning. Since our air mass is similar to last night, lightning has been included in the forecast across the Columbia Basin into northeast and north central Washington. This is a low confidence forecast since elevated moisture and instability tend to be razor thin and not initialized particularly well by the models. Thursday afternoon and evening: Increasing west or southwest surface winds will push some drier air through the Cascade gaps during the day Thursday. While there may be a few showers over the Cascades Thursday, they should be light in a low instability environment as precipitable water values (PWATs) trend down. Overall, PWATs will begin trending down region-wide Thursday afternoon and evening, but there will be enough residual surface based instability to retain the mention a 20 to 40 percent chance of showers and thunderstorm over the mountainous terrain of northeast Washington and the Idaho Panhandle. Friday: Our drying trend will continue Friday as onshore flow persists and our fetch of subtropical moisture is pushed eastward. Look for seasonably warm temperatures with highs in the 80s. With dewpoints in the 40s and low 50s, the air will feel less "humid" than many of our recent days when mid to upper 50 dewpoints were common in our region. /GKoch Saturday: ECWMF EFI and shift of tails plots indicate no anomalous events in the long term. A weak PV anomaly off the California/Oregon coast may bring some shower activity to SE WA/ID. Dprog/dt for the PV anomaly has slowed it down to the Blue Mountains by 21Z Saturday. The steering flow is from the SW/WSW around 30 knots at 500 mb, enhancing shower and thunderstorm chances over the interior Cascades and the Blue Mountains where PWATs range from 0.6 to 1 inch. 700-500 mb theta-e lapse rates of -2 to -3 K/km in the early afternoon are favorable thermodynamics for thunderstorms in the Blue Mountains, but the near surface moisture is limited and the synoptic forcing window with the PV anomaly remains brief and weak. However, MUCAPE values range from 500-1500 J/kg in the Blue Mountains. Effective bulk shear values from 30-45 knots may support stronger cells. There may be a couple Cascade showers as well, but mid level theta-e lapse rates are positive, so thunder is unlikely. Saturday could be gusty in the Columbia Basin as boundary layer heights approach 700 mb mixing down 15-20 knot gusts. Temperatures will remain seasonal in the upper 70s to upper 80s as this perturbation comes through. Saturday night through Wednesday: Upper level flow shifts from WSW Saturday night to westerly as height rises occur as an Omega blocking pattern takes shape with an Aleutian Low, 4 corners upper level high, and an upper level low over the Hudson Bay and northern Quebec. This pattern seems to stick around through the late forecast period, leaving us hot and dry in/near the ridge axis. Highs Sunday will range from the upper 70s to upper 80s. Highs Monday will range from the mid 80s to mid 90s. Highs Tuesday will range from the lower 90s to perhaps low 100s in the Columbia Basin. Fuels will start to cure as minimal precipitation is forecasted through Saturday. Min RH’s will be around 15-20% in the Columbia Basin. GEFS Hot-dry-windy index (HWDI) shows several spikes into the 50 and 75 percentiles, but the fire risk will likely be minimal as fuels are just starting to dry out. Shower chances may return Wednesday as the Aleutian shifts southeast into NW BC, shifting the ridge axis east into central Montana. Details in this will be ironed out as the omega block temporarily shuts down. Temperatures could remain in the 90s Wednesday depending on the position of the upper level low over BC and the ridge axis just east of us. /dbutler && .AVIATION... 00Z TAFS: Widely scattered showers with cloud bases generally above 7000 feet are expected over the next 24 hours. We will be watching the high terrain of northeast Oregon for the possibility of evening thunderstorms that could track toward Lewiston and Pullman. There is a small chance that storms at these TAF sites could produce brief heavy rain and gusty winds. Overnight clusters of showers with embedded thunderstorms will be possible across the Columbia Basin. If these cells develop, they will track north- northeast toward Moses Lake, Spokane, Coeur d'Alene, Colville, and Sandpoint. Rain cores with high-based late night and early morning showers tends to be spotty. Unless a core goes right over an airport, visibility reductions below 5 miles are rare. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 59 80 58 82 57 82 / 20 30 0 10 0 0 Coeur d'Alene 60 81 59 82 58 80 / 10 20 10 10 10 0 Pullman 57 77 57 78 55 79 / 30 10 0 10 10 0 Lewiston 64 86 63 87 63 87 / 30 10 10 10 10 0 Colville 55 79 54 83 53 82 / 10 30 10 10 10 0 Sandpoint 56 80 56 80 54 79 / 10 20 10 10 10 0 Kellogg 60 80 59 80 59 77 / 40 20 10 20 10 0 Moses Lake 60 85 57 86 55 87 / 30 30 0 0 0 0 Wenatchee 60 83 58 85 57 84 / 20 10 0 0 0 0 Omak 59 84 58 86 55 85 / 10 20 10 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jul 6, 6:26 AM PDT, 11 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 626 AM PDT Wed Jul 6 2022 IDZ001>003-WAZ031>038-041-043-044-047>049-071330- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse-Moses Lake Area-Upper Columbia Basin- Spokane Area-Northeast Mountains-Okanogan Highlands- Wenatchee Area-Okanogan Valley-Waterville Plateau- Central Chelan County-Western Chelan County- Western Okanogan County- 626 AM PDT Wed Jul 6 2022 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region. IDZ004-026-027-071330- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties- 626 AM PDT Wed Jul 6 2022 This Hazardous Weather Outlook is for portions of North Idaho and North Central Idaho. .DAY ONE...TODAY AND TONIGHT Thunderstorms this afternoon and evening may become strong producing isolated damaging wind gusts and hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Afternoon and evening thunderstorms may become strong producing isolated damaging wind gusts and hail. Please refer to our Graphical Hazardous Weather Outlook at https://weather.gov/erh/ghwo?wfo=otx for the latest information on potential weather hazards in the region.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:58 PM PDT | Areal Flood Advisory | OTX | Lewis, Nez Perce | 3 hr |
| Jul 6, 6:20 PM PDT | Flash Flood Warning | OTX | Lewis, Nez Perce | 3 hr |
| Jul 6, 6:59 PM PDT | Severe Thunderstorm Warning | OTX | Lewis | 46 min |
| Jul 6, 7:11 PM PDT | Areal Flood Advisory | OTX | Lewis | 3 hr |
| Jul 6, 7:27 PM PDT | Special Weather Statement | OTX | Lewis | 48 min |
| Jul 6, 9:14 PM PDT | Special Weather Statement | OTX | Lewis | 31 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.